The FDA enforcement database lists Class II recalls, dated 14 October, of compounded tirzepatide and semaglutide products combined with cyanocobalamin, supplied in single-use syringes by a US compounder. The reason given is lack of assurance of sterility, linked to the use of bacteriostatic water and to processing equipment.
A further Class II recall of a compounded tirzepatide and niacinamide product from a different pharmacy followed on 21 October. These are compounded products outside the licensed supply chain; the licensed medicines are not affected.
From a pharmacology standpoint, combination products of this kind also carry no evidence that the added vitamin changes efficacy or tolerability, and their dose accuracy is not assured.
- Ask the source of any incretin a patient uses that you did not prescribe.
- Treat incretin products combined with vitamins as compounded rather than licensed.
- Report suspected adverse events from compounded products to the pharmacovigilance programme.
- Note that the recall does not concern licensed tirzepatide or semaglutide.
Why it matters
Demand for incretins is sustaining a parallel supply whose sterility and dosing cannot be assumed.
Don't overread it
A Class II sterility recall is a manufacturing finding, not a report of infections.
Read the rest in the app
You have read your two free briefings this month. The app carries all 27 specialties, every morning, free — and this finding is waiting in it.

Scan to keep reading on your phone. No account needed to start.
Tomorrow morning, before your first patient
One edition a day for clinical pharmacology, written by the desk, every claim tied to its paper. Six minutes.
Get the app — free